Alert archive / Florida / Rip Current Statements in 2021

Rip Current Statement 16, NWS Jacksonville, FL

June 25, 2021Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this rip current statement at Jun 25, 2021, 10:07 AM EDT for Duval County, Flagler County, Nassau County, Florida. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2021, 10:07 AM EDT (14:07 UTC)
Expired
Jun 25, 2021, 8:54 PM EDT
In force
11 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL

The radar

The Jacksonville radar (KJAX), 40 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1255 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WHUS42 KJAX 251407
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
1007 AM EDT Fri Jun 25 2021

FLZ124-125-133-138-260800-
/O.NEW.KJAX.RP.S.0016.210625T1407Z-210626T0800Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
1007 AM EDT Fri Jun 25 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Northeast Florida Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
1 follow-up statement
768 
WHUS42 KJAX 260054
CFWJAX

Coastal Hazard Message
National Weather Service Jacksonville FL
854 PM EDT Fri Jun 25 2021

FLZ124-125-133-138-260200-
/O.CAN.KJAX.RP.S.0016.000000T0000Z-210626T0800Z/
Coastal Nassau-Coastal Duval-Coastal St. Johns-Coastal Flagler-
854 PM EDT Fri Jun 25 2021

...HIGH RIP CURRENT RISK IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this rip current statement went out at Jun 25, 7:45 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 25, 7:45 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
745 AM EDT Fri Jun 25 2021

.AVIATION...
[Through 12Z Saturday]

Plentiful moisture and a surface and upper trough in the area
fostering multilayered clouds and isolated to scattered weak
convection so far today. Mainly VFR at this time but showers
embedded isolated thunderstorms are currently are near KVQQ and
KSGJ. KSGJ may be stuck in MVFR for several hours today, with
brief IFR ceiling not out of the question either. Most of any
convection should be focused over northeast FL through late morning
and early aftn, and then push up to near KSSI in the afternoon. At
least some MVFR (cig and/or vis) and occasional gusty winds in and
near this convection today. Included short TEMPO TSRA group where
high chances expected today. This activity will wind down in the
evening hours around 00Z-03Z. Northeast winds near 5-10 kt for most
of the TAFs early this morning should become more east and northeast
in the aftn around 10-15 kt, and diminishing to light east in the
evening hours.

&&

.PREV DISCUSSION [411 AM EDT]...

.NEAR TERM [Today through Tonight]...Upper level trough across the
area will shift west into the eastern Gulf of Mexico today. At the
surface...a frontal boundary just south of the Ga-Fl line and an
inverted trough over the Atlantic waters has resulted in a cool low
level wedge building in from the ne this morning. The front will
gradually lift back north today as the inverted trough shifts
westward across the area. A surge of moisture will spread back
across the area today with morning showers reaching the coast in an
easterly flow. Winds will become southeasterly as the trough axis
shifts to the west with scattered afternoon storms spreading inland
as daytime heating and increasing moisture destabilizes the airmass.
Shower activity will end over the Suwannee Valley early this evening
as the trough shifts west of the area. Showers will likely return to
the east coast late tonight as another inverted surface trough
approaches from the east. Temperatures will be below normal again
today due to clouds and shower activity. Highs will be in the 80s
this afternoon with lows tonight near average levels.

.SHORT TERM [Saturday Through Sunday]...

Saturday...Easterly flow slowly builds, but continued moist airmass
with Precipitable Water Amounts just below 2 inches will continue to
support scattered to numerous showers that begin in low level
convergence along the Atlantic Coast and I-95 corridor in the
morning hours, then slowly translate inland during the afternoon
hours and peak heating as the East Coast Sea Breeze presses inland.
Locally heavy rainfall still possible from some storms, but slightly
faster storm motion towards the west will limit widespread heavy
rainfall pattern from this past week. Max Temps will range from the
middle 80s along the Atlantic Coast to the upper 80s/near 90 degrees
over inland areas.

Sunday...Low level easterly flow becomes breezy as High Pressure
ridge builds north of the region, but a drier airmass aloft with
PWATs falling closer to 1.5 inches will finally bring lower than
normal rainfall chances to the region with only widely scattered (20-
30% coverage) showers and storms expected, along the Atlc Coast in
the morning hours, then pushing inland during the afternoon hours
with the East Coast Sea breeze. The lower coverage of the storms
will allow for Max Temps to reach into the lower 90s for some inland
locations, with mid/upper 80s closer to the Atlantic Coast.

.LONG TERM [Monday Through Thursday]...

High pressure ridge to the north with easterly flow will continue on
Monday/Tuesday with atmospheric moisture returning closer to normal
with PWATs rebounding closer to 1.75 inches and expect a quick
return to more normal rainfall chances in the 30-50% range, along
with near normal Max Temps around 90 degrees in most locations. On
Wednesday/Thursday, the high pressure ridge to the north will begin
to break down and steering flow will become more Southeast on
Wednesday, then Southerly on Thursday, this pattern shift along with
an increase in atmospheric moisture with PWATs returning closer to 2
inches or so and this will lead to scattered to numerous diurnal
showers/storms with coverage pushing back into the 50-70% range,
although still expect the best coverage over inland areas during the
afternoon hours. This will nudge Max Temps back down into the
mid/upper 80s with higher rain chances.

.MARINE...High pressure will continue northeast of the region
with westward moving coastal troughs through Saturday. An easterly
flow will persist into early next week as a high pressure ridge
remains to the north. Seas will remain elevated in the 3 to 5 foot
range due to the persistent long easterly fetch.

Rip Currents: Moderate risk through the weekend due to onshore flow.

.HYDROLOGY...The Santa Fe River at Worthington Springs has
reached minor flood stage. O'leno State park will reach minor
flood stage this morning. Minor flooding is expected into early
next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  87  69  89  70  90 /  50  30  60   0  20
SSI  86  76  84  76  85 /  50  10  50  10  20
JAX  85  72  87  72  88 /  50  30  60  10  20
SGJ  83  73  85  74  86 /  50  40  60  10  20
GNV  86  69  88  71  89 /  60  30  70  10  30
OCF  86  71  89  71  90 /  50  30  70  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:44 AM EDTRiver Flood WarningJAXColumbia, Gilchrist68 days
Jun 25, 12:17 PM EDTSpecial Weather StatementJAXDuval58 min
Jun 25, 12:38 PM EDTAreal Flood WarningJAXDuval3 hr
Jun 25, 1:50 PM EDTSpecial Weather StatementJAXSaint Johns40 min
Jun 25, 2:20 PM EDTAreal Flood WarningJAXSaint Johns85 min
Jun 25, 2:58 PM EDTAreal Flood WarningJAXDuval92 min
Jun 25, 3:07 PM EDTSpecial Weather StatementJAXBradford38 min
Jun 25, 3:09 PM EDTSpecial Weather StatementJAXColumbia66 min
Jun 25, 3:14 PM EDTSpecial Weather StatementJAXMarion61 min
Jun 25, 3:38 PM EDTSpecial Weather StatementJAXPutnam52 min
Jun 25, 3:49 PM EDTSpecial Weather StatementJAXBradford56 min
Jun 25, 3:57 PM EDTAreal Flood WarningJAXBradford93 min
Jun 25, 4:05 PM EDTSpecial Weather StatementJAXAlachua40 min
Jun 25, 4:26 PM EDTSpecial Weather StatementJAXMarion64 min
Jun 25, 4:53 PM EDTSpecial Weather StatementJAXGilchrist67 min
Jun 25, 5:31 PM EDTSpecial Weather StatementJAXGilchrist44 min
Jun 25, 6:08 PM EDTAreal Flood WarningJAXGilchrist2 hr

Nearby

Rip Current Statements in Florida, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.